Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

So, I've been on lymecycline for about a year until two weeks ago when I stopped. I had gotten a prescription for spironolactone, which I started at on 20th of October, and because it worked, I felt free to stop the antibiotics.

I had no side effects of spironolactone at all, started of at 25mg per day and upped my dose to 50mg per day after a week, which my doctor said I could.

Today, my face is pretty clear! Expect for just one or two pimples on my chin that came with my period. I love spiro due to that! It feels incredible to have "flat" cheeks, and be able to go around without make-up. Even though I have some scarring left, it feels great.

But this month, I've experienced a lot of vaginal problems. About two weeks ago, I got a bladder infection with e-coli bacteria. I took antibiotics for it, but it has not gone away. I do believe I suffer from urethritis, an inflammation, and not an infection.
My problems started about the 1st of November, when I got difficult pain in my bladder. It hurt when I peed, It hurt between my bathroom visits, it was a burning feeling and yeah. It just hurt. No itching or something like that.

In August and the start of October I had some similar reaction but not as bad. I got tested for STDs and left a urine test. Showed nothing at all. Same thing in the beginning of november. Nothing on the tests.

About two weeks ago it started to feel really bad again, but this time it was really much worse. I just sat on the toilet for two days, and it really hurt all the time, and the burning feeling was really bad. Went to the doctors and they gave me antibiotics (selexid). Then it didn't really help so I left a urine test again and there they found e-coli bacteria. Took antibiotics for this. This was a week ago.

Today it still hurts. It hurts when I pee, when I sit, and when I move. I've been thorougly examined by gyn and they didn't find anything, no redness or anything swollen.

I'm starting to think perhaps my 50mg dose per day of spiro might have something to do with it.

Have you had any bladder problems or urethritis on spiro? Did it stop when you stopped using spiro?

Is there anyone who know if you can still use spiro but prevent these infections/inflammations?

I've no clue at all what it could be, I have a boyfriend, but we use condoms, and now we haven't had sex since a long time due to this problem. No stds, no nothing. It is not a yeast infection either, even though I got some medicine from my doctor "just in case". Tried it and it just got worse.

I do not want to stop spiro. At all. I love it, and I love my face at the moment. I finally found something that is not accutane, and I wish to keep it. Do you think I can stay clear with only 25mg per day?
And if I have a smaller dose, these problems might go away?

Thank you so much for your help and answers!

Link to comment
Share on other sites

I would talk to your doctor i would be about 99% sure that spiro has nothing to do with what you have going on. it really sounds like a UTI to me though i would go back to the doctor and see what they say.

Link to comment
Share on other sites

  • I have the same exact issue right now  and its not a UTI or anything else. It happened a week after I took Spironolactone. Did your symptoms clear up? This is literally killing me! I have never even had a UIT or any bladder issues before this ...but to think this is permanent from this medication is really bothering me!
Link to comment
Share on other sites

I have the same problem as well. I'm going stop taking the Spironolactone 50mg today and through the week. I've only been taking it a couple of weeks, but am sure that is why my bladder hurts, especially when I pee. It's definitely not a bladder infection or a UTI. I've had too many of those in the past and remember the symptoms. This is different. It's a sharp pain, not a burning sensation. If I push on the lower portion of the bladder while I'm peeing it helps a bit. After I feel better I will start taking it again, but will spit it to 25mg. Hope this helps.

Link to comment
Share on other sites

It happend to me too n i had to pee constantly!!! It also caused hairloss and i lost 75% of my hair while i was on spironolactone. Its the worst drug in the planet!!

Link to comment
Share on other sites

You need to drink more water. You are more prone to UTIs when dehydrated and the bacteria won’t build up and will hurt less in more fluid. This medicine is a diuretic that flushes water out of your body so you need to drink a lot more water. Do NOT stop taking this because someone on the internet said it is horrible. My hair is thicker than ever on this. All medicines effect everyone differently. 

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×